I am writing to you in connection with my partner’s allergic reaction which happens when we are together. Basically she is already allergic to dust and has atopy on her right hand since she was a child (now she is 23 and I am 27), which is sometimes stronger, sometimes weaker but always there. As she is a Japanese girl living in Japan, we have met three times in various places, but her symptoms have appeared every time. Small red rashes appear on the hands and later on the legs too. Her face gets itchy and breaks out in pimples too. These always start days after meeting again and get better some days after we leave each other. We also tried sleeping apart and that helped a bit on the symptoms (no sexual intercourse yet).
So I am afraid I might have something that makes her produce such reactions. She also blames my dreadlocks which indeed catch not few dust (but I will cut it before we meet soon so that possibility will be crossed out). Because of her dust allergy, they live in a very clean environment so I also suspect that staying longer at an inherently dustier place (like my flat) might get her reactions acting up. Also, she had a lot of stress because of traveling to meet me, which also does not help such skin diseases.
In some places, we slept in hotels, so we always suspected the local washing powders to cause these effects but in my work place I deliberately bought a new linen bed to avoid such a problem (although I washed it before using it). Dishes were different in the three countries so I cannot see that there would be a common ground for an allergic reaction.
I will buy new clothes and will wash them myself according to her hygienic discipline and we will see how it goes. I do not regularly use deodorant, nor aftershave and I had different shower gels all the time. What else could we change to stop her reactions or to find out what caused them? How could we soothe them? Maybe after being together for a long time she would get used to my flora and she would eventually stop her reactions in an environment with less stress? Of course, I sent her to a specialist as well to get checked (to see whether I can be the cause).
Welcome to icliniq.com.
You have described your partner's problem very nicely. She is suffering from chronic urticaria. Urticaria is an allergic reaction that takes the form of itchy red bumps on the skin as shown in your pictures. (attachment removed to protect patient identity).
Name anything that can cause an allergy, and it can also cause hives including pollen, dust, dander, dust mites, shellfish, and other foods. First thing, in the management is to find out the trigger. To avoid hives, you need to figure out what causes them. If you do not know, start keeping a daily diary. The most probable suspects are things that you eat, drink, or swallow, drink, supplements, and medications. But even if you do not see any obvious connections, continue keeping your diary, noting other factors like weather, stress levels, clothing, or the amount of time that you spend in the sun. With careful tracking, you may link a specific lifestyle factor with the eruption of those red, itchy welts.
Foods most likely to trigger hives include shellfish, nuts, chocolate, fish, tomatoes, eggs, fresh berries, and milk. Some people react to preservatives in certain foods and wine, such as sulfites. Once you have identified a food trigger, eliminate it from your diet and see whether you have fewer outbreaks.
Common drug triggers include antibiotics and nonsteroidal anti-inflammatory drugs (NSAIDs) such as Aspirin and Ibuprofen. But doctors have heard about many other triggers, including sedatives, tranquilizers, diuretics, diet supplements, antacids, arthritis medications, vitamins, eye drops, eardrops, laxatives, and douches.
Seek emergency medical treatment if you develop hives around your eyes or in your mouth or experience difficulty breathing, wheezing, light-headedness, or dizziness. You may have a life-threatening condition called anaphylaxis, and the internal tissue swelling can block breathing passages. So better you get done her blood allergy test. That will give you a clue about your trigger so that you can avoid it.
Tablet Levocetirizine or Desloratidine are helpful when you have a rash. Calamine lotion or astringents help shrink blood vessels, so they do not leak so much of histamine or mix one teaspoon of any kind of vinegar with one tablespoon of lukewarm water and apply the mixture to your hives with a cotton ball or tissue to soothe the itching. Take Fish oil in capsule form three times a day.
The primary treatment is to increase the immunity of the body. An excellent remedy is to take one teaspoon of turmeric powder (Haridra khand) with a glass of milk or water two to three times a day. Massage the skin with mustard oil for 15 minutes, followed by a bath with lukewarm water. Make a paste of two cups of oatmeal and three teaspoons of cornstarch and water. Apply this paste on the affected areas until the itching is reduced.
Stress can cause hives or make them worse. So avoid it in any form. Try meditation or yoga to boost your immunity. So after allergy test avoid that specific trigger.
I hope this helps.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. expectoration raises suspicion for pseudomonas infection of the lung. You have to rule out acute bronchitis infection by chest X-ray and spirometry. If bronchoconstriction is present then nebulization of bronchodilator drug like Levosalbutamol can... Read fullI have itchy skin rashes with abdominal cramps and nausea. Will IUD allergy cause such symptoms?
.. gone through your query and reviewed the attached photograph. (attachment removed to protect patient identity). It seems to be an eczematous rash. Also, the rest of the symptoms could be a side effect of the IUD (intrauterine device). You can co... Read fullHow to treat scaly, itchy skin rashes on ankle?
.. clinical image (attachment removed to protect patient identity) is more in favor of tinea corporis which is a fungal infection of the body. It also has the potential to spread and using steroid-based creams will add to the resistance of the proble... Read full
Ask your health query to a doctor online?Ask an Allergy Specialist Now